How long does it take for periods to return after medical abortion?
That is nearly 7 years ago. The person who wrote the message is no longer reading this thread. No one else is likely to see messages added to it.
If you have questions about your periods after an abortion, the best thing to do is contact the clinic or other facility where the abortion was performed.
They are much more likely to give you an informed and appropriate answer than random strangers on the internet.
I had an abortion on June 18th and still no period, no cramps nothing. They say 4-12 weeks after but what if it goes longer than 12 weeks
OMG, I am just glad to read this today, I am in an exactly same position, that had mine about four weeks ago and it's been four weeks two days, still haven't got mine yet. I had only one sex with my partner about two weeks ago with condom, but I am still so worried to get pregnant again afterwards, even scared to get a pregnancy test. I have got a bit low back sore, tummy cramps and grumpy feeling. But no sign of my period yet. I just phoned Healthline, the nurse said it's normal, but suggest me to advise my doctor just in case. Honestly I thought it wasn't very helpful. I am so worried and anxious at the moment. Do you get all your period sign like grumpy feeling or tummy cramps before your first period? I knew it was a very protected sex with a condom, but I have been worried since then. After reading this topic, honestly I am just glad I am not the only one...
IS THERE SOMETHING WRONG WITH ME! I HAD A ABORTION ABOUT 8 WEEKS AGO ! REALLY IN JUNE. I THINK THE BEGINNING OF THE MONTH OR MORE LIKE THE SECOND WEEK SOMETHING ANYWAY BUT NOW I'M REALLY WORRIED OR I'M I JUST TRIPPING. NO OR MAYBE.. MY GUESS JUST LIKE WHEN I THOUGHT I MIGHT BE PREGNANT BE AGAIN OR JUST POST WHATEVER !!1
You have taken abortion pills 4 weeks ago so do not worry 2-3 weeks more and you will get your periods. It takes place in 6 weeks after abortion.
im scared too had an abortion feb 1st it is now March 15th, i have taken about 10 pregnancy test this month all negative, help! has anyine expierenced this, i have ben having protected sex but i have never been irregular with my period.and also my lower back hurts.
Just for the record, my period arrived in the middle of last night - so exactly 5 weeks and half a day after I took the second abortion pill (Jean - you beat me by half a day!). It's heavier than usual, but I am relieved. I will be fitted with a coil later in the week. I hope our experiences can be helpful to people.
Lots of loev to you all,
I'm so pleased for you Julietta. I am (still) bleeding but I've been told thats to be expected, as its heavier than usual and the rest of the contents are being expelled (a few clots) Please keep in touch.
Just to let you know, today I had my period, It would be 5 weeks after the procedure. I'm positive it is, as I'm experiencing normal cramps. I'm sure your worrying is delaying yours longer and it won't be long before you have one I'll bet.
All the best,
Hi Jean - so pleased to hear your news. Must be a great relief! I'm still wiating at 4 weeks and 4 days... But thanks for the nurse's guidance. Guess I'll just have to wait it out. I'm certainly learning patience!
Hi Julietta, I completely sympathise with the way you feel, as I feel exactly the same.
As for periods, the nurse told me it can be up to 8 weeks before you have a period after the procedure. How did the bleeding you experienced after the procedure seem? It's possible you may have had one. After 3 weeks of bleeding, I probably had a period, as I bled steadily for 2 weeks, and as it started to stop, I bled heavily again for 2-3 days before it slowing to a stop again. The nurse suggested that this might have been a period, but it's possible to take up to 2 months before you have a period. An abortion completely alters your hormones, and it'll take a while to get back to normal. Even when you have another period, you may be irregular. The more you worry, the more likely you will delay your period (and I know thats easier said than done).
Sex with condoms won't protect you 100% from pregnancy, but used properly you shouldn't worry too much as they are almost always effective. However, I would advise perhaps to visit the doctor in the mean time and go on the pill? You will be protected from pregnancy from your first dose, and it will help regulate you're periods. Then you can be more at ease and have a coil fitted when you're more comfortable. Is the coil a preference?
Thank you for you're comforting answer in my thread, I hope I can offer the same in return.
Thanks so much for your reply.
I had my abortion at 5 weeks, I bled for a few days and then there was a pause, and then I bled again for a while. I was bleeding on and off for two weeks following the procedure. However, I'm going to disagree with your nurse. There's no way your body can empty its uterus of a pregnancy and then go through a full cycle of ovulation, rebuilding the uterus lining and then shedding it (which is what a true period is) in only a few days after it has finished bleeding from an abortion. I think what you experienced was your body just expelling some of the final parts of the womb lining at the end of the abortion process. Perhaps another common case of clueless health staff?! I know it can take some time for periods to return; I'm just anxious. I just wish I had some precise guideline, but I guess we're all individuals...I think it would be helpful if we could keep in touch on our experiences post-abortion to give some indication of what they should expect. What do you think?
I can't take the combined pill as I suffer very badly from migraines and I had awful side effects. I was on the progesterone-only pill when I conceived, and it messes up your bleeding pattern which could delay further my fitting of a coil, so I'm not keen on that option (coils have to be fitted towards the end of a period so they know you are not pregnant). Also, though the progesterone-only pills are effective after 48hours from taking of the first pill, combined oral contraceptive pills are not actually effective until you have taken them for a week if you start them mid-cycle (which I guess I must be). Pills are only effective from day 1 if you take them on the first day of your period....And I have no period yet! I'm going for the copper coil as I cannot tolerate hormones. I get anxious about condoms as there's more room for user-error. However, I'm just so paranoid and frightened that I may well put up with a month of dreadful headaches on a combined oral contraceptive just to stop feeling so anxious. What contraception option are you adopting post abortion?
You're welcome for my answer to your thread. I'm glad to have been able to make a contribution. This is not an easy process to go through. I'm so glad you received some news to put your mind at rest today.
PS - Just realised my thread must sound really bossy and know-it-all but thought that I should provide clarification particularly on the Pill issue as would hate to think that people thought they were protected when they weren't! Sorry if I came across as being really arrogant!
Hi, I've just been reading your threads. I had a medical abortion in November, I took the 2nd lot of pills on the 17th of november, I then had a period on January 1st. I was just wondering if your periods returned to normal after the first period you had after the abortion as I'm a little late this month. thanks x
You don't sound bossy, you sound well informed and prepared for your options.
You may well be completely correct with the idea that my 'period' was the final expullsion of the contents, as that would also account for a (very) delayed negative pregnancy test. I'm glad you opened my eyes to this, perhaps I wouldn't have been so worried about the scan. Though as you said, some of the nurse attitudes are bad (though not all, most of them were very nice and though only able to give textbook answers, what really can you expect when everyone experiences it differently?) That sounds like a very good idea, as it will hopefully shed some light on the matter, as well as making it much better than going alone (Usually I dislike smilies but this one seemed appropriate!)
The choice of contraception is up to you - if you react badly to the other options then it's really down to you. The coil seems to be the best option for you, I really don't think you should have to put up with those honestly very debilitating side effects. I am using Yasmin pills which despite no period, I have taken them upon advise of my (rather inaffective) doctor in an attempt to regulate my period, though I am NOT relying on them as a contraceptive alone, as advised and that this experience has taught me.
My only advise is to give yourself another month or two, and expect it to return no earlier. Your body has been through a lot that won't be solved overnight as you already know. Stress will however delay it further, which I'm also sure you're aware, but sometimes you just need to be reminded to keep positive and to really try to not worry. It is frustrating to not have a specific and definate check list we can all experience to put our minds at rest, we can only go by what you know of yourself and your body.